Flood, Jackson
- When
- June 6, 3:47 PM MST to June 8, 3:15 PM MST
- Where
- Jackson County, 1.25 mi WSW of Northgate to 5.42 mi SSW of Rand
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 40.860, -106.340
Rapid snowmelt caused a small bridge to wash out along the Michigan River, in eastern Jackson County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Rapid snowmelt caused a small bridge to wash out along the Michigan River, in eastern Jackson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 6, 2:25 PM MST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 325 PM MDT MON JUN 6 2011 .SHORT TERM...ANOTHER DRY DAY ACROSS THE FORECAST AREA WITH A ROUND OF WEAK...HIGH-BASED CONVECTION FORMING OVER THE SOUTHERN FOOTHILLS AND PALMER DIVIDE. THE SHOWERS THAT HAVE DEVELOPED ARE BEING DRIVEN BY DIURNAL HEATING AND SHOULD QUICKLY DISSIPATE AS SUNSET APPROACHES. ANOTHER WARMER THAN NORMAL DAY IS EXPECTED FOR TUESDAY...ALTHOUGH FORECAST TEMPERATURES AT 850 MB AND 700 MB INDICATE A FEW DEGREES OF COOLING. THE NOTABLE ITEM ABOUT TOMORROWS FORECAST IS THE AMOUNT OF DRYING FORECAST TO MOVE ACROSS THE STATE. CROSS SECTIONS SHOW RELATIVE HUMIDITIES THROUGH THE ENTIRE ATMOSPHERE AT OR BELOW 10 PERCENT. AN ATMOSPHERE THIS DRY WILL NOT SUPPORT ANY SHOWERS DEVELOPING. ALL MENTION OF SHOWERS HAS BEEN REMOVED FROM THE FORECAST. PRESSURE GRADIENTS ACROSS THE REGION WILL BE WEAK...SO THAT FIRE WEATHER PROBLEMS ARE NOT EXPECTED. .LONG TERM...THE SOUTHWESTERLY FLOW ALOFT IS PROGGED TO INCREASE OVER THE CWA TUESDAY NIGHT INTO WEDNESDAY. A WEAK UPPER TROUGH IS PROGGED TO MOVE ACROSS THE CWA LATE WEDNESDAY INTO THE EVENING. THE REST OF WEDNESDAY NIGHT AND THURSDAY...THE LOW ALOFT DECREASES A BIT AND BECOMES MORE WEST-SOUTHWESTERLY. BY THURSDAY NIGHT...A BETTER LOOKING UPPER TROUGH/CLOSED LOW MOVES ACROSS THE CWA. MODELS HAD THIS WELL NORTHWEST AND NORTH OF CWA YESTERDAY. THE QG VERTICAL VELOCITY FIELDS SHOW WEAK UPWARD SYNOPTIC SCALE ENERGY FOR THE FORECAST AREA THROUGH MUCH OF THE PERIOD. THE BOUNDARY LAYER FLOW IS PROGGED TO BE ALL UPSLOPE FOR THE PLAINS AND FOOTHILLS TUESDAY NIGHT THROUGH THURSDAY NIGHT. FOR MOISTURE...IT IS PRETTY DRY TUESDAY NIGHT. ON WEDNESDAY MOISTURE INCREASES ALOFT AND DOWN LOW WITH THE UPSLOPE FLOW THAT IS PROGGED. MOISTURE DRIES OUT ALOFT AND OVER THE MOUNTAINS WEDNESDAY NIGHT...WITH FAIRLY DECENT LOW LEVEL MOISTURE PROGGED FOR THE PLAINS AND FOOTHILLS. MOISTURE IS PRETTY GOOD ON THURSDAY AND THURSDAY EVENING FOR THE PLAINS AND HIGH COUNTY EAST OF THE DIVIDE. THE PRECIPITABLE WATER VALUES ARE PROGGED IN THE 0.30-0.40 INCH RANGE TUESDAY NIGHT...THEY CLIMB TO ABOUT 0.70 INCH WEDNESDAY AFTERNOON. WEDNESDAY NIGHT AND THURSDAY THEY ARE PROGGED IN THE 0.60-0.90 INCH RANGE. LAPSE RATES LOOK PRETTY STEEP LATE DAY WEDNESDAY AND LATE DAY THURSDAY...ESPECIALLY OVER THE WESTERN HALF OF THE CWA. THE EASTERN PLAINS ARE VERY STABLE. THERE IS NO CAPE PROGGED TUESDAY EVENING. THERE IS FAIRLY DECENT CAPE OVER THE THE FOOTHILLS AND EASTERN HALF OF THE PLAINS LATE DAY WEDNESDAY. THERE IS BETTER COVERAGE OF CAPE OVER MUCH OF THE FORECAST AREA LATE THURSDAY...BUT VALUES ARE NOT AS STRONG AS WEDNESDAY'S. THERE IS NO MEASURABLE PRECIPITATION PROGGED ON THE QPF FIELDS TUESDAY NIGHT INTO WEDNESDAY. BY LATER WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...BOTH MODELS SHOW FAIRLY DECENT AMOUNTS OVER THE FOOTHILLS...IMMEDIATE PLAINS AND NORTHERN BORDER AREAS. THERE IS A TAD INDICATED THURSDAY MORNING OVER THE URBAN CORRIDOR. THE GFS HAS EVEN HIGHER AMOUNTS COMPARED TO WEDNESDAY'S FOR THE FOOTHILLS AND ALL THE PLAINS THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THE NAM HAS A TAD THURSDAY AFTERNOON. FOR POPS...NOTHING TUESDAY NIGHT...THEN 10-30%S FROM WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. THE GFS LEADS ONE TO BELIEVE POPS SHOULD MUCH HIGHER THURSDAY NIGHT...BUT I AM NOT SURE AT THIS TIME. FOR TEMPERATURES...WEDNESDAY'S HIGHS ARE 3-5 C COLDER THAN TUESDAY'S EAST OF THE DIVIDE. ON THURSDAY'S...READINGS COOL DOWN 1-3C MORE FROM WEDNESDAY'S. FOR THE LATER DAYS...FRIDAY THROUGH MONDAY... MODELS HAVE AN UPPER LOW MOVE ACROSS THE NORTHERN COLORADO BORDER THURSDAY NIGHT INTO FRIDAY...THEN UPPER RIDGING IS FORECAST. WEAK SOUTHWESTERLY FLOW ALOFT IS EXPECTED ON SATURDAY WITH A WEAK UPPER TROUGH TO MOVE ACROSS LATER IN THE DAY. WEAK SOUTHWESTERLY FLOW ALOFT RETURNS THROUGH MONDAY. THESE LAST FOUR DAYS ON THE MODELS LOOK SOMEWHAT DIFFERENT THAN THEY DID YESTERDAY. FOR EXAMPLE...NOW FRIDAY LOOKS LIKE DECENT DOWNSLOPING FLOW IS EXPECTED WITH LITTLE MOISTURE AND POPS. THE WEEKEND ITSELF NOW LOOKS WARMER THAN YESTERDAY AS WELL. && .AVIATION...CIGS ARE EXPECTED TO REMAIN VFR THROUGH TONIGHT AND TUESDAY...BUT SMOKE AND HAZE OVER THE REGION FROM FIRES IN ARIZONA WILL CONTINUE REDUCING SLANTWISE VISIBILITIES...AFFECTING OPERATIONS AT THE ARRIVAL GATES. CONTINUED SOUTHWESTERLY FLOW ALOFT AND ACTIVE FIRE CONDITIONS AT THE FIRE IN ARIZONA WILL KEEP SMOKY CONDITIONS OVER CENTRAL AND NORTHERN COLORADO THROUGH TUESDAY. ISOLATED SHOWER ACTIVITY THIS AFTERNOON WILL REMAIN HIGH-BASED WITH LOCALLY GUSTY WINDS. && .HYDROLOGY...NO SIGNIFICANT RAINFALL EXPECTED OVER THE FOURMILE BURN AREA THROUGH TUESDAY EVENING. WARMER THAN NORMAL TEMPERATURES WILL CONTINUE OVER THE MOUNTAINS THROUGH TUESDAY EVENING. CREEKS AND STREAMS ARE EXPECTED TO CONTINUE RUNNING AT OR NEAR ACTION STAGES THROUGH THEN. A LACK OF PRECIPITATION WILL ALLOW THE RUNOFF TO CONTINUE WITH ONLY MINOR IMPACTS. COOLER TEMPERATURES ARE EXPECTED LATER IN THE WEEK WHICH WILL SLOW DOWN THE RUNOFF A LITTLE BIT AT THAT TIME. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KDRBY/RJK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1113 AM MDT MON JUN 06 2011 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1113 AM MDT MON JUN 06 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE ISOLATED SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING...PRIMARILY OVER THE PALMER DIVIDE. GUSTY WINDS TO 40 MPH WILL BE THE MAIN THREAT FROM THE SHOWERS. ONLY LIGHT RAINFALL AMOUNTS ARE EXPECTED. VERY WARM TEMPERATURES WILL PREVAIL AGAIN TODAY AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE REMAINS ACROSS THE CENTRAL PLAINS. THIS WILL CAUSE MELTING OF THE HIGH MOUNTAIN SNOWPACK TO CONTINUE WITH INCREASED FLOWS ON HIGH COUNTRY STREAMS AND RIVERS. AREAS OF MINOR LOWLAND FLOODING ARE EXPECTED TO CONTINUE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY LOOKS TO BE FAIRLY HOT AND VERY DRY ACROSS THE FORECAST AREA. FROM WEDNESDAY THROUGH NEXT WEEKEND...A COOLER MORE MOIST PERIOD OF WEATHER IS EXPECTED FOR THE FORECAST AREA. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY THROUGH THURSDAY NIGHT...WITH A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS THE REST OF THE PERIOD. TEMPERATURES WILL BE BELOW SEASONAL NORMALS WEDNESDAY THROUGH FRIDAY...THEN NEAR NORMAL SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/RJK
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319037.